I've been a little concerned about the risk of seizures while using Wellbutrin XL(I've been on it about two weeks). Well, I've been doing a little research on magnesium, and found that a lot of the side effects of Wellbutrin are also symptoms of magnesium deficiency (including seizures in severe cases!). I also found that one of the ways the body loses too much magnesium is when people take drugs that cause them to urinate often, such as diuretics, and that's a side effect of Wellbutrin. So am I off base in thinking that most of the side effects might be related to a magnesium deficiency? For all I know, it may just be coincidence. After all, Wellbutrin does contain magnesium stearate, but I don't know how much there is or how well it's absorbed by the body. Any feedback would be appreciated.
Magnesium and Wellbutrin?
An interesting suggestion.
The magnesium stearate is just a non-stick agent to stop the tablets sticking to the moulds: there wouldn't be much of it.
I've been on Wellbutrin for 2 years now and never suffered any side effects. It's actually one of the best depression drugs on the market with the least side effects.
~*~Smile, it's the second best thing you can do with your mouth.~*~
Well, so far, it's had fewer side effects than the last ones I've been on, but the seizure thing worries me some because I've been somewhat prone to headaches since taking it. Most cases aren't even really headACHES, just a lot of pressure, sometimes a slight "dancing" sensation with the muscles in my head. They generally are most likely to actually hurt if I don't have caffeine during the day. I don't know a lot about seizures, never having had one, but I was a bit concerned that the headaches might be a sign that I could be a little more prone to them (even if it is only a 1/1000 chance). I've been taking magnesium since last night, and while all the problems aren't gone, it seems like there are some differences...I have a milder headache, and I haven't really had the dancing sensation in my head. But it might be the placebo effect...